|clarification of a march post
Apr 28, 2002
Dr. aberg I pose this question to you, because I saw a response dated march 24,2002 from you. It's regarding two drug vs. three drug. I'm undetectable with good cd4 response and am on sustiva, viracept and videx.It was always drilled into me that one MUST be on three drugs. The problem is I was going to drop the videx EC (with 2 different doctors approval)to see if a particular side effect noted to videx(although not extremely common)subsides. Both doctor's said give it about 4 weeks with a v.l check at this time. I would be contining on the sustiva and viracept all the while.The only deal breaker here is this uncommon side effect has also been reported in sustiva(even less I think)So, what's a good plan. My doctors gave their okay, but at the last minute I chickened out because of the "three drug drill",But I really would like to get to the bottom of this problem,I just can't ever make up my mind(thanks to the effects of sustiva)Please offer your input as the more thoughts I have from qualified specialists the easier it will make it Thank you.
| Response from Dr. Aberg
I almost always treat with 3 different drugs but there are some instances which I do prescribe a two drug regimen. This is usually due to intolerable side effects and/or nucleoside drug resistance. In those instances, I have prescribed a non-nucleoside such as efavirenz (EFV, Sustiva) or nevirapine (NVP, Viramune) plus a boosted PI or dual PI such as indinavir/ritonavir (IDV/RTV, Crixivan/Norvir) or lopinavir/ritonavir (LPVr, Kaletra) or ritonavir/saquinavir (RTV/SQV, Norvir/Fortovase). I have started individuals on efavirenz and nelfinavir (NFV,Viracept) as you would be on should you stop the DDI (Videx EC) and have had good responses. I do not know your particular situation in enough detail to really say. Sometimes, stopping one drug does lead to virologic failure so it is hard for me to advocate stopping. Another option would be to switch the Videx EC to a different nucleoside such as abacavir. Again without knowing what the side effect is and if you have other options, it would be hard for me to make a recommendation. Certainly if you do not have any other options to switch to, your doctors recommendation seem reasonable.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Anal Sex Without Condom What Are The Chances Of HIV
- Painful Red Spots After Insertive Oral Sex Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Shingles After Getting Head Worried I Have HIV
- Sore Testicles After Biting Worried I Have HIV
- Swollen Glands After Rimming Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.